Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

39 weeks pregnant, ear and jaw pain. Taking benadryl for blocked eustachian tube. Cure?

I am 39 weeks pregnant and for the last 12 weeks I have been dealing with ear/jaw pain. Before it was tolerable and manageable with Tylenol . One dr suggested it was an Eustachian tube that is plugged and to take Benedryl . I tried that. Nothig takes away this pain, it seems to be getting worse!! I am close to going to hospital because I cant take this anymore. Is there anyway to get rid of the pain????
Asked On : Sat, 29 Dec 2012
Answers:  2 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

Welcome to HealthcareMagic forum

I think you should first stop taking Benadryl. Benadryl will dry up the secretions, thus worsening your problems.

In this stage of pregnancy, not all the medicines meant for this problem can be given. Continue taking tylenol, drink plenty of warm water and use saline nasal spray followed by steam inhalation. You can also start on some antibiotics such as amoxycillin to take care of the infection.

I wish you good health

Answered: Tue, 1 Jan 2013
I find this answer helpful
Radiologist Dr. Ganesh Sanap's  Response
Hi, welcome to HCM.
Eustachian tube blockage will not cause such a severe pain in jaw and neck. It will cause fullness in ear.
You must contact your physician . Good clinical examination is necessary. Don't take any medicine on your own
You're near delivery date. So any medicine should be taken after proper advice.
Hope I have answered your query.
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor